Alert archive / Connecticut / River Flood Warnings in 2011

River Flood Warning 19, NWS New York, NY

August 28, 2011Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this river flood warning at Aug 28, 2011, 9:15 AM EDT for Naugatuck Valley Planning Region, Connecticut. It took effect at Aug 28, 2011, 1:29 PM EDT. It was in force for 83 min.

The area

The counties it named.

The facts

Issued
Aug 28, 2011, 9:15 AM EDT (13:15 UTC)
In effect from
Aug 28, 2011, 1:29 PM EDT
Expired
Aug 28, 2011, 2:52 PM EDT
In force
83 min
Issued by
NWS New York, NY
Flood severity
Minor

County Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Naugatuck River at Beacon Falls (BEAC3).

Action stage
11.5 ft
Minor stage
12 ft
Moderate stage
13 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01208500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WGUS41 KOKX 281315
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
915 AM EDT SUN AUG 28 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD
WARNING FOR THE NAUGATUCK RIVER AT BEACON FALLS...

HEAVY RAIN ASSOCIATED WITH HURRICANE IRENE HAS CAUSED THE NAUGATUCK
RIVER AT BEACON FALLS CT TO REACH MINOR FLOODING. THE NAUGATUCK
RIVER AT BEACON FALLS IS EXPECTED TO CREST THIS AFTERNOON AT 16
FEET...THEN FALL BELOW ITS BANK LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER
RADIO.


&&

CTC009-290115-
/O.NEW.KOKX.FL.W.0019.110828T1315Z-110829T0400Z/
/BEAC3.1.ER.110828T1310Z.110828T1900Z.110829T0400Z.NO/
915 AM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A 

* FLOOD WARNING FOR THE NAUGATUCK RIVER AT BEACON FALLS
* FROM THIS MORNING UNTIL LATE TONIGHT
* AT 08 AM SUNDAY THE STAGE WAS...12.6 FEET
* FLOOD STAGE IS 12.0 FEET 
* AT 12.0 FEET...FLOODING BEGINS IN THE UPSTREAM TOWNS OF WATERBURY
AND NAUGATUCK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.6 FEET ON MAR 7 2011.  

$$
4 follow-up statements
766 
WGUS41 KOKX 281405
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1005 AM EDT SUN AUG 28 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD
WARNING FOR THE NAUGATUCK RIVER AT BEACON FALLS...

HEAVY RAIN ASSOCIATED WITH HURRICANE IRENE HAS CAUSED THE NAUGATUCK
RIVER AT BEACON FALLS CT TO REACH MINOR FLOODING. THE NAUGATUCK
RIVER AT BEACON FALLS IS EXPECTED TO CREST THIS AFTERNOON AT 16
FEET...THEN FALL BELOW ITS BANK LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER
RADIO.

&&

CTC009-290205-
/O.CON.KOKX.FL.W.0019.110828T1405Z-110829T0400Z/
/BEAC3.2.ER.110828T1310Z.110828T1900Z.110829T0400Z.NO/
1005 AM EDT SUN AUG 28 2011

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...THE
FLOOD WARNING CONTINUES FOR THE NAUGATUCK RIVER AT BEACON FALLS
* UNTIL LATE TONIGHT
* AT 09 AM SUNDAY THE STAGE WAS...13.7 FEET
* FLOOD STAGE IS 12.0 FEET 
* AT 12.0 FEET...FLOODING BEGINS IN THE UPSTREAM TOWNS OF WATERBURY
AND NAUGATUCK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.6 FEET ON MAR 7 2011.  
$$
281 
WGUS41 KOKX 281455
FLWOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1055 AM EDT SUN AUG 28 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD
WARNING FOR THE NAUGATUCK RIVER AT BEACON FALLS...

HEAVY RAIN ASSOCIATED WITH HURRICANE IRENE HAS CAUSED THE NAUGATUCK
RIVER AT BEACON FALLS CT TO REACH MAJOR FLOODING. THE NAUGATUCK
RIVER AT BEACON FALLS IS EXPECTED TO CREST THIS AFTERNOON AT 16
FEET...THEN FALL BELOW ITS BANK LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER
RADIO.

&&

CTC009-290255-
/O.CON.KOKX.FL.W.0019.110828T1455Z-110829T0400Z/
/BEAC3.3.ER.110828T1310Z.110828T1830Z.110829T0400Z.NO/
1055 AM EDT SUN AUG 28 2011

...OBSERVED FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...THE
FLOOD WARNING CONTINUES FOR THE NAUGATUCK RIVER AT BEACON FALLS
* UNTIL LATE TONIGHT
* AT 10AM SUNDAY THE STAGE WAS...14.2 FEET
* FLOOD STAGE IS 12.0 FEET 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON MAR 12
1936.  

$$
722 
WGUS81 KOKX 281729
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
129 PM EDT SUN AUG 28 2011

...THE NATIONAL WEATHER SERVICE IN UPTON NY CONTINUES THE FLOOD
WARNING FOR THE NAUGATUCK RIVER AT BEACON FALLS...

HEAVY RAIN ASSOCIATED WITH IRENE HAS CAUSED THE NAUGATUCK
RIVER AT BEACON FALLS CT TO REACH MAJOR FLOODING. THE NAUGATUCK
RIVER AT BEACON FALLS HAS CRESTED AT 14 FEET AND IS SLOWLY FALLING
BELOW ITS BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER
RADIO.

&&

CTC009-290200-
/O.CON.KOKX.FL.W.0019.110828T1729Z-110829T0200Z/
/BEAC3.3.ER.110828T1310Z.110828T1445Z.110828T1830Z.NO/
129 PM EDT SUN AUG 28 2011

THE FLOOD WARNING CONTINUES FOR THE NAUGATUCK RIVER AT BEACON FALLS
* UNTIL THIS EVENING
* AT 01 PM SUNDAY THE STAGE WAS 12.9 FEET
* MINOR FLOODING IS OCCURRING
* FLOOD STAGE IS 12.0 FEET
* AT 12.0 FEET...FLOODING BEGINS IN THE UPSTREAM TOWNS OF WATERBURY
AND NAUGATUCK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON MAR 12
1936.  

$$
017 
WGUS81 KOKX 281852
FLSOKX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
252 PM EDT SUN AUG 28 2011

...THE FLOOD WARNING FOR THE NAUGATUCK RIVER AT BEACON FALLS IS
CANCELLED...

THE RIVER LEVEL AT THE NAUGATUCK RIVER AT BEACON FALLS HAS FALLEN
BELOW FLOOD STAGE.

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER
RADIO.

CTC009-281922-
/O.CAN.KOKX.FL.W.0019.000000T0000Z-110828T1900Z/
/BEAC3.3.ER.110828T1310Z.110828T1445Z.110828T1845Z.NO/
252 PM EDT SUN AUG 28 2011

THE FLOOD WARNING IS CANCELLED FOR THE NAUGATUCK RIVER AT BEACON
FALLS
* AT 02 PM SUNDAY THE STAGE WAS 11.9 FEET
* FLOOD STAGE IS 12.0 FEET

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at Aug 28, 7:53 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 28, 7:53 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
753 AM EDT SUN AUG 28 2011

.SYNOPSIS...
HURRICANE IRENE WILL IMPACT THE REGION INTO TONIGHT. HIGH PRESSURE
THEN BUILDS INTO THE REGION THROUGH WEDNESDAY NIGHT...THEN
RETREATS TO THE NORTHEAST TO CLOSE THE WORK WEEK. A COLD FRONT
THEN WILL EFFECT THE AREA SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IRENE STILL ON TRACK TO ENTER THE CWA IN THE VICINITY OF NYC METRO
THIS MORNING...AND THEN GRADUALLY TRACK NNE THROUGH THE CWA THROUGH
EARLY AFTERNOON.

STRONG TROPICAL STORM FORCE WIND GUSTS BEING FELT ACROSS MUCH OF THE
COASTAL AREA...AND EXPECTED TO CONTINUE TO WORK INLAND EARLY THIS
MORNING AS IRENE CONTINUE TO WORK UP THE COAST. IN GENERAL SUSTAINED
WINDS OF 40 TO 60 MPH WITH GUSTS UP TO 80 MPH STILL EXPECTED THIS
MORNING INTO AFTERNOON AS IRENE TRACKS NNE ACROSS THE CWA...WITH
LOCALLY SUSTAINED HURRICANE FORCE WINDS POSSIBLE ALONG THE IMMEDIATE
SHORELINE. THE STRONGEST WINDS EXPECTED ALONG THE IMMEDIATE
COAST...BUT DAMAGING WINDS EXPECTED ACROSS THE ENTIRE REGION AS THE
WIND FIELD IS LARGE. BASED ON OBS IN DC REGION...STRONG TROPICAL
FORCE WINDS EXTEND AT LEAST A COUPLE HUNDRED MILES WEST OF THE
CENTER OF IRENE...AND EXPECT THIS SLOWLY WEAKENING WIND FIELD TO
CROSS THE REGION THROUGH THIS AFTERNOON.

TORRENTIAL DOWNPOURS EXPECTED TO CONTINUE THIS MORNING INTO EARLY
AFTERNOON...WITH HEAVIEST AND STEADIEST RAIN SHIELD ON THE WEST AND
NW SIDE OF IRENE. THIS WILL PLACE THE NYC METRO...NE NJ...LOWER
HUDSON VALLEY...AND FAR WESTERN CT IN TARGET FOR SEVERAL MORE INCHES
OF RAIN AND SIGNIFICANT URBAN AND SMALL STREAM/RIVER FLOODING.

AN ISOLATED TSTM/TORNADO THREAT CONTINUES EARLY THIS MORNING DUE TO
THE STRONG LOW-LEVEL SHEAR/HELICITY...BUT EXPECT THIS TO DIMINISH
AND DURING THE MID TO LATE MORNING HOURS. A TORNADO WATCH REMAINS IN
EFFECT UNTIL 5 AM FOR THE NYC METRO AND LONG ISLAND.

COASTAL IMPACTS WILL REMAIN HIGH TODAY DUE TO THE COMBINATION OF
SIGNIFICANT COASTAL FLOODING...DESTRUCTIVE SURF AND SEVERE BEACH
EROSION.

PLEASE REFER TO NATIONAL HURRICANE CENTER FORECASTS FOR IRENE FOR
ADDITIONAL DETAILS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
CONDITIONS IMPROVE RAPIDLY THIS EVENING AS IRENE PULLS AWAY TO THE
NORTHEAST...WITH WINDS BEING THE LAST THING TO FALL OFF. SHOULD
EXPERIENCE MAINLY CLEAR SKY CONDITIONS AND WINDS 10 KT OR LESS BY
LATE TONIGHT. MAV AND MET GUIDANCE WERE FAIRLY SIMILAR SO USED A
BLEND FOR LOWS...WITH VALUES AROUND 5 DEGREES BELOW NORMAL.

SHORTWAVE CURRENTLY OVER MANITOBA WILL AMPLIFY SLIGHTLY AS IT
MOVES INTO THE REGION MONDAY. HOWEVER...WITH LIMITED MOISTURE TO
WORK WITH...AND STRONG SUBSIDENCE IN THE WAKE OF IRENE...HAVE GONE
WITH A DRY FORECAST...WITH MINIMAL CLOUD COVER...CONSISTENT WITH
GUIDANCE. COULD SEE SOME MID TO HIGH CLOUDS LATE DUE TO FORCING
FROM APPROACHING 850 HPA COLD FRONT IN ADDITION TO SHORTWAVE TROUGH.
FOR HIGHS MONDAY BLENDED 3/4 MAV/MET BLEND WITH 1/4 MIX DOWN FROM
825 HPA AS SUGGESTED BY BUFKIT SOUNDINGS...WITH HIGHS A COUPLE OF
DEGREES BELOW NORMAL EXPECTED.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AFOREMENTIONED 500-700 TROUGH CROSSES THE AREA MONDAY NIGHT...AND
EXITS TO THE EAST TUESDAY. FOR NOW WENT WITH A DRY
FORECAST...THOUGH NEW ECMWF DOES SUGGEST POTENTIAL FOR SOME LIGHT
RAINFALL ACROSS FAR SE ZONES IN RESPONSE TO A WAVE OF LOW PRESSURE
DEVELOPING ALONG A FRONTAL BOUNDARY STALLED TO OUR SE IN RESPONSE
TO THE PASSING SHORTWAVE. FOR NOW ECMWF APPEARS TO BE OUTLIER IN
HOW CLOSE TO THE REGION IT DEVELOPS THE LOW. USED A BLEND OF
MAV/MET GUIDANCE FOR LOWS MONDAY NIGHT (NEAR NORMAL NYC METRO TO
ABOUT 5 DEGREES BELOW NORMAL OUTSIDE OF IT)...THEN A BLEND OF 3/4
MAV/MET GUIDANCE WITH 1/4 MIXING DOWN FROM 850 HPA FOR HIGHS
TUESDAY WITH HIGHS A FEW DEGREES ABOVE NORMAL EXPECTED.

A SHORTWAVE RIDGE CROSSES THE REGION TUESDAY NIGHT AND
WEDNESDAY...KEEPING THINGS DRY WITH NEAR NORMAL LOWS AND SLIGHTLY
ABOVE NORMAL HIGHS.

BOTH THE ECMWF AND GFS DEVELOP A 500 HPA CLOSED LOW OVER THE NE US
BY THURSDAY NIGHT...THEN HAVE IT SLOWLY DRIFT TO OUR EAST THROUGH
FRIDAY...BUT DIFFER SLIGHTLY IN PLACEMENT. WENT WITH A BLEND FOR
NOW. WITH RELATIVELY DRY LOW LEVELS DUE TO LOW LEVEL
RIDGING...ONLY WENT WITH SLIGHT CHANCE POPS THURSDAY/THURSDAY
NIGHT...AND DRY ON FRIDAY FOR NOW (UPPER LOW TO EAST)...BUT HAVE
LOW CONFIDENCE IN THIS. FOR NOW PLAYING AS PARTLY CLOUDY...BUT
WOULD NOT BE SURPRISED IF CLOUD COVER ULTIMATELY ENDS UP BEING MORE
THAN THAT. WENT WITH TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL
IN THIS TIME FRAME.

ECMWF AND GFS DIFFER QUITE A BIT ON TIMING OF COLD FRONT FOR THE
UPCOMING WEEKEND...SO KEPT POPS ON SATURDAY AT SLIGHT CHANCE FOR
NOW...GIVING SOME DEFERENCE TO FASTER ECMWF...BUT SOMEWHAT
SKEPTICAL DUE TO RIDGING FORECAST TO BUILD IN FROM 850-500 HPA
SATURDAY IN BOTH MODELS. HAVE HIGHS ABOVE NORMAL SATURDAY DUE TO
TYPICAL WARM PUSH AHEAD OF A COLD FRONT.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
IRENE WILL TRACK THROUGH THE REGION TODAY.

MOSTLY MODERATE RAIN OVER THE REGION AS OF 12Z...WITH POCKETS OF
HEAVIER RAIN...MOST NOTABLY NEAR KEWR/KTEB. CIGS EXPECTED TO
BORDER MVFR/IFR...WITH VSBYS REDUCED TO IFR DURING HEAVIER RAIN. MUCH
MORE DRY AIR ON THE SOUTH SIDE OF THE STORM...SO EXPECTING ONLY
LIGHT RAIN BY LATE MORNING AND THEN DRY CONDITIONS MOST OF THE
AFTERNOON. VFR LIKELY BY THIS EVENING...AND POSSIBLY SOONER.

STRONG AND GUSTY EASTERLY WINDS THIS MORNING WILL BACK TO NE AND
EVENTUALLY NW ONCE THE CENTER OF IRENE PASSES THROUGH THE REGION
BY EARLY AFTERNOON. HIGHEST GUSTS LIKELY AROUND 45-50 KT...BUT
COULD BE HIGHER AT TIMES. WINDS WILL SLOWLY DECREASE THROUGHOUT
THE AFTERNOON AND EVENING.

PLEASE REFER TO THE NATIONAL HURRICANE CENTER FORECASTS FOR THE
LATEST DETAILS ON IRENE.

OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...

MON-THU...VFR DUE TO BROAD AREA OF HIGH PRES OVER THE REGION.

&&

.MARINE...
DANGEROUS CONDITIONS CONTINUE OVER THE WATERS TODAY...WITH MARGINAL
HURRICANE FORCE WINDS EXPECTED THIS MORNING INTO AFTERNOON. SEAS ON
TRACK TO BUILD TO 20 TO 30 FT RANGE ON THE OCEAN...AND 10 TO 15+ FT
WAVES ON LI SOUND BASED ON FORECAST TRACK.

WINDS AND SEAS WILL BE SLOW TO DIMINISH TONIGHT OVER ESPECIALLY
EASTERN WATERS...DUE TO THE LARGE WIND FIELD ASSOCIATED WITH IRENE.
WILL NEED TO PUT UP AT LEAST AN SCA AND POSSIBLY A GALE WARNING
ONCE TROPICAL HEADLINES ARE LOWERED AT SOME POINT TONIGHT AS IRENE
EXITS.

HIGH PRESSURE BUILDS IN MONDAY-THURSDAY WITH WINDS ONLY AT MOST
15 KT MONDAY AND AT MOST 10 KT MONDAY NIGHT-THURSDAY. SWELLS FROM
IRENE WILL BE SLOW TO SUBSIDE OVER THE COASTAL OCEAN
WATERS...WITH SEAS OF AT LEAST 5 FT POTENTIALLY LINGERING INTO
TUESDAY. SEAS SHOULD FALL BELOW SCA LEVELS ON ALL COASTAL OCEAN
ZONES BY TUESDAY NIGHT.

&&

.HYDROLOGY...
BANDS OF TORRENTIAL RAINS EXPECTED TO CONTINUE INTO THIS AFTERNOON
AS HURRICANE IRENE TRACKS NNE OVER THE REGION.

STORM TOTAL QPF OF 6 TO 12 INCHES INCHES IS EXPECTED ACROSS THE NEW
YORK CITY METROPOLITAN AREA AND POINTS NORTH AND WEST. LESSER
AMOUNTS TO THE EAST OF NYC.

THESE RAINFALL AMOUNTS WILL CAUSE MODERATE TO MAJOR RIVER FLOODING
AT NUMEROUS SITES ACROSS OUR TRI-STATE RIVER BASINS. LOCAL RECORD
CRESTS ARE POSSIBLE ACROSS THE NORTHEASTERN NEW JERSEY RIVER BASINS.

IN ADDITION...SIGNIFICANT AND WIDESPREAD URBAN AND POOR DRAINAGE
FLOODING WILL ALSO BE AN ISSUE. WHICH WILL BE EXACERBATED DURING THE
TIMES OF HIGH TIDE SUNDAY MORNING. A FLOOD WATCH CONTINUES TO
ADDRESS THIS THREAT.

PLEASE REFER TO NATIONAL HURRICANE CENTER FORECASTS FOR FURTHER
DETAILS...AND BE PREPARED FOR THE LIKELIHOOD OF SIGNIFICANT INLAND
FLOODING AS TROPICAL RAINS OVERSPREAD THE AREA.

DRY WEATHER IS EXPECTED FROM LATE THIS EVENING INTO THE MIDDLE OF
THE WEEK.

&&

.TIDES/COASTAL FLOODING...
THE POTENTIAL CONTINUES FOR MODERATE TO MAJOR COASTAL FLOODING
DAMAGE DURING THE TIME OF HIGH TIDES THIS MORNING. THIS SURGE WILL
BE EXACERBATED BY LARGE BATTERING SURF.

IN ADDITION...LARGE SWELLS FROM HURRICANE IRENE WILL RESULT IN
DESTRUCTIVE SURF...DANGEROUS RIP CURRENTS...SIGNIFICANT BEACH
EROSION AND WASH OVERS TODAY.

PLEASE REFER TO NATIONAL HURRICANE CENTER FORECASTS AND
ADVISORIES...AND BE PREPARED FOR SIGNIFICANT COASTAL IMPACTS
SHOULD HURRICANE IRENE DIRECTLY IMPACT THE REGION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
     HURRICANE WARNING FOR CTZ005>012.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>075-078>081-
     176>179.
     HURRICANE WARNING FOR NYZ068>075-078>081-176>179.
     TROPICAL STORM WARNING FOR NYZ067.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002-004-006-103>108.
     HURRICANE WARNING FOR NJZ004-006-103>108.
     TROPICAL STORM WARNING FOR NJZ002.
MARINE...HURRICANE WARNING FOR ANZ330-335-338-340-345-350-353-355.
&&

SYNOPSIS...MALOIT/PW
NEAR TERM...NV
SHORT TERM...MALOIT
LONG TERM...MALOIT
AVIATION...KCS
MARINE...MALOIT/NV
HYDROLOGY...MALOIT/NV
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 28, 9:08 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
908 AM EDT SUN AUG 28 2011

CTZ005>012-NJZ004-006-103>108-NYZ068>075-078>081-176>179-291315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
908 AM EDT SUN AUG 28 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-291315-
WESTERN PASSAIC-ORANGE-
908 AM EDT SUN AUG 28 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-291315-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
908 AM EDT SUN AUG 28 2011

...HURRICANE WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Local storm report, Aug 28, 8:40 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
840 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     NON-TSTM WND GST NEW HAVEN               41.31N  72.92W
08/28/2011  M58 MPH          NEW HAVEN          CT   ASOS

            ASOS

&&

JM
Local storm report, Aug 28, 8:48 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
848 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     COASTAL FLOOD    HAMPTON BAYS            40.88N  72.52W
08/28/2011                   SUFFOLK            NY   BROADCAST MEDIA

            DUNE ROAD UNDER 3 FT OF WATER

&&

JM
Local storm report, Aug 28, 8:54 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
854 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     FLOOD            MANHATTAN               40.78N  73.97W
08/28/2011                   NEW YORK           NY   BROADCAST MEDIA

            NORTH PART OF HOLLAND TUNNEL CLOSED DUE TO FLOODING

&&

JM
Local storm report, Aug 28, 8:55 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
855 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLOOD            WEST VILLAGE HOUSES     40.73N  74.01W
08/28/2011                   NEW YORK           NY   BROADCAST MEDIA

            PART OF 10TH AVENUE...2 CARS STUCK IN WATER

&&

JM
Local storm report, Aug 28, 9:08 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
908 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 AM     NON-TSTM WND GST SAYVILLE                40.75N  73.09W
08/28/2011  M91 MPH          SUFFOLK            NY   MESONET

            MESONET

&&

JM
Local storm report, Aug 28, 9:14 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
914 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     COASTAL FLOOD    LINDENHURST             40.69N  73.37W
08/28/2011                   SUFFOLK            NY   EMERGENCY MNGR

            MOST OF TOWN OF LINDENHURST UNDER WATER

&&

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 9:47 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region4 hr
Aug 28, 12:00 AM EDTAreal Flood WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region35 hr
Aug 28, 10:28 AM EDTAreal Flood AdvisoryOKXSoutheastern Connecticut Planning Region3 hr

Nearby

River Flood Warnings in Connecticut, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.